# SDR QMLA2011081311086

- Difficulty date: August 13, 2011
- Submitted: August 18, 2011
- Operation: Air carrier
- Aircraft: N990SL
- Make and model: Bolkms BK117B2
- Aircraft serial: 7057
- Aircraft time: 7,072 hours, 25,327 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 1171200501
- Part serial: KA0248
- Condition: Making Metal
- Location: Main Rotor
- Part time: 4,745 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ENROUTE, CHIP LIGHT CAME ON AND A SECOND OR 2 LATER ALOUD GRINDING NOISE WAS HEARD.   NR 2 ENG SPOOLED BACK WITH ASSOCIATED LIGHTS.  REDUCED POWER & AIRSPEED & FOUND A SUITABLE FIELD AND PREFORMED A RUN ON LANDING WITH NO DAMAGE TO THE ACFT.    FOUND BOTH MAIN GEARBOX OIL FILTERS BYPASS BUTTONS POPPED.   FOUND CATEGORY D,E,F, AND G PARTICLES ON CHIP DETECTORS IAW FIG 11-7 AND TABLE 11-2 OF MM CHAP 11.  FOUND MGB OIL LEVEL SERVICED TO NORMAL OPERATING LEVEL; NO OIL LEAKS NOTED.  REMOVED NR 2 ENGINE DRIVESHAFT INPUT COVER, FOUND NO OBVIOUS DAMAGE TO DRIVESHAFT OR COUPLING.   TURNED MAIN ROTOR IN DIRECTION OF FLIGHT, NO BINDING OR UNUSUAL NOISE NOTED.  BOTH ENGINE DRIVESHAFTS ALSO ROTATE WITHOUT BINDING.  BOTH ENGINE OIL TANKS SERVICED TO NORMAL LEVELS; ENGINE FILTER BYPASS BUTTONS WERE NOT POPPED. DETERMINED ACFT UNAIRWORTHY TO START OR FLY DUE TO AMOUNT AND TYPE OF METAL PARTICLES FOUND ON MGB CHIP DETECTORS, IN ADDITION TO MGB OIL FILTER BYPASS BUTTONS BEING POPPED.
